Alert archive / California / Wind Advisories in 2013

Wind Advisory 52, NWS Los Angeles, CA

June 3, 2013

NWS Los Angeles, CA issued this wind advisory at Jun 3, 2013, 3:29 AM PDT. It took effect at Jun 3, 2013, 10:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2013, 3:29 AM PDT (10:29 UTC)
In effect from
Jun 3, 2013, 10:00 AM PDT
Expired
Jun 4, 2013, 12:00 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS76 KLOX 031029
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
329 AM PDT MON JUN 3 2013

...GUSTY SOUTHWEST WINDS TO CONTINUE ACROSS PORTIONS OF THE
ANTELOPE VALLEY TODAY THROUGH EARLY THIS EVENING...

.A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHWEST
WINDS ACROSS PORTIONS OF THE ANTELOPE VALLEY AND ADJACENT
FOOTHILLS.

CAZ059-031830-
/O.NEW.KLOX.WI.Y.0052.130603T1700Z-130604T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
329 AM PDT MON JUN 3 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED
  GUSTS TO 55 MPH AROUND LAKE PALMDALE AND ADJACENT FOOTHILLS
  INCLUDING THE AREA AROUND THE POWERHOUSE FIRE.

* TIMING...SOUTHWEST WINDS WILL PICK UP BY MID MORNING WITH
  STRONGEST SUSTAINED WINDS AND GUSTS EXPECTED TO OCCUR THIS
  AFTERNOON THROUGH EARLY THIS EVENING.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS
  HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND
  HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE
  FIRE AS WELL AS THE POTENTIAL FOR REDUCED VISIBILITY IN SOME
  AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY
  CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/ASR
3 follow-up statements
404 
WWUS76 KLOX 031823
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1123 AM PDT MON JUN 3 2013

...GUSTY SOUTHWEST WINDS CONTINUE ACROSS PORTIONS OF THE ANTELOPE
VALLEY THROUGH EARLY THIS EVENING...

.A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHWEST
WINDS ACROSS PORTIONS OF THE ANTELOPE VALLEY AND ADJACENT
FOOTHILLS. SIMILAR CONDITIONS WILL LIKELY REDEVELOP FOR TUESDAY
AFTERNOON AND EVENING ACROSS THE ANTELOPE VALLEY.

CAZ059-040400-
/O.CON.KLOX.WI.Y.0052.000000T0000Z-130604T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1123 AM PDT MON JUN 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED
  GUSTS TO 55 MPH ARE LIKELY AROUND LAKE PALMDALE AND ADJACENT
  FOOTHILLS INCLUDING THE AREA NEAR THE POWERHOUSE FIRE.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH
  STRONGEST SUSTAINED WINDS AND GUSTS EXPECTED TO OCCUR THIS
  AFTERNOON THROUGH EARLY THIS EVENING.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE 
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS 
  HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND 
  HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE 
  FIRE AS WELL AS THE POTENTIAL FOR REDUCED VISIBILITY IN SOME 
  AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN 
  GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BOLDT
633 
WWUS76 KLOX 040357
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
857 PM PDT MON JUN 3 2013

...GUSTY SOUTHWEST WINDS CONTINUE ACROSS PORTIONS OF THE ANTELOPE
VALLEY THIS EVENING...

.A STRONG ONSHORE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY
SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY...INCLUDING THE POWERHOUSE
FIRE BURN AREA...THIS EVENING. THE STRONGEST WINDS WILL REMAIN FOCUSED
IN THE FOOTHILLS OF THE ANTELOPE VALLEY. WINDS ARE EXPECTED TO
DIMINISH BELOW ADVISORY LEVELS AFTER MIDNIGHT...HOWEVER BREEZY
CONDITIONS WILL CONTINUE THROUGH THE NIGHT. ONSHORE WINDS ARE ONCE
AGAIN EXPECTED TO INCREASE ON TUESDAY AFTERNOON AND EVENING.

CAZ059-040700-
/O.EXT.KLOX.WI.Y.0052.000000T0000Z-130604T0700Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
857 PM PDT MON JUN 3 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...INCLUDING
  THE POWERHOUSE FIRE BURN AREA. ISOLATED GUSTS TO 50 MPH IN THE
  FOOTHILLS.

* TIMING...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS
  AFTER MIDNIGHT...BUT BREEZY CONDITIONS WILL PERSIST DURING THE OVERNIGHT
  HOURS.

* IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE
  VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS
  HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND
  HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE
  FIRE. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE
  VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
692 
WWUS76 KLOX 040701
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 AM PDT TUE JUN 4 2013

CAZ059-040815-
/O.EXP.KLOX.WI.Y.0052.000000T0000Z-130604T0700Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1201 AM PDT TUE JUN 4 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

WINDS HAVE SUBSIDED FOR THE EVENING. LOCAL GUSTS TO 30 MPH WILL
CONTINUE THROUGH THE OVERNIGHT HOURS IN THE WESTERN FOOTHILLS.
WHILE WINDS WILL LIKELY REMAIN BELOW ADVISORY CRITERIA TUESDAY
AFTERNOON...THERE WILL BE GUSTS TO 35 MPH IN THE AFTERNOON.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 9:10 PM PDT, 6 hours 19 minutes earlier.

Area forecast discussion, Jun 2, 9:10 PM PDT, 6 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PDT SUN JUN 2 2013

.SYNOPSIS...

A WEAK UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL RESULT IN
ONSHORE FLOW AND COOLER WEATHER THROUGH MID WEEK. LOW CLOUDS AND
FOG WILL PENETRATE INTO THE INTERIOR VALLEYS AND FOOTHILLS EACH
NIGHT...THEN LIKELY CLEAR TO THE BEACHES IN THE AFTERNOON. A
DECREASE IN MARINE LAYER CLOUD COVERAGE AND WARMER WEATHER IS
EXPECTED LATE IN THE WEEK AND NEXT WEEKEND...AS HIGH PRESSURE
BUILDS OVERHEAD.

&&

.UPDATE...

THE PACKAGE IS IN GOOD SHAPE THIS EVENING AS STRONG ONSHORE FLOW
REMAINS IN PLACE FROM A WEAK TROUGH OF LOW PRESSURE OFF THE
CALIFORNIA COAST. MARINE LAYER STRATUS IS SURGING INTO THE COASTS
AND VALLEY THIS EVENING AS THE MARINE LAYER DEEPENS AHEAD OF THE
TROUGH. A MARINE LAYER DEPTH NEAR 2500 FEET ON KLAX AMDAR SOUNDING
THIS EVENING SHOULD CONTINUE TO DEEPEN SOUTH OF POINT CONCEPTION
AS NAM BUFR TIME HEIGHT SECTIONS INDICATE TO BETWEEN 3000 AND 3500
FEET BY MONDAY MORNING. NORTH OF POINT CONCEPTION...THE MARINE
LAYER IS SLIGHTLY SHALLOWER...NEAR 2000 FEET...BUT SHOULD DEEPEN
TO NEAR 3000 FEET BY MONDAY MORNING. WITH A DEEPER MARINE LAYER
AND STRONGER ONSHORE FLOW IN PLACE ON MONDAY...A COOLING TREND
SHOULD PERSIST INTO MONDAY.

ACROSS THE MOUNTAINS AND DESERT...GUSTY ONSHORE WINDS JUST BELOW
ADVISORY LEVELS SHOULD CONTINUE THROUGH MONDAY AFTERNOON AND
EVENING. LOCAL ADVISORY LEVEL WIND GUSTS WILL LIKELY OCCUR AGAIN
ON MONDAY AFTERNOON AND EVENING IN THE FOOTHILLS OF THE ANTELOPE
VALLEY AS ONSHORE SURFACE PRESSURE GRADIENT SURGE TO NEAR 9 MB
ONSHORE BETWEEN KLAX-KDAG. NO UPDATES ARE PLANNED AT THIS TIME.

&&

.PREV DISCUSSION...

SHORT TERM...BY TUESDAY...MODELS ARE HINTING AT LESS MARINE
LAYER...BUT WITH ALL THE USUAL PARAMETERS (ONSHORE GRADIENTS AND
500 MB HEIGHTS) STILL FAVORING A DEEP MARINE LAYER...EXPECTING
LITTLE CHANGE FROM MONDAY EXCEPT FOR POSSIBLY BETTER CLEARING AS
THE LOW STARTS TO MOVE THROUGH THE AREA LATE IN THE DAY...WHICH
WOULD RESULT IN A TOUCH OF WARMING.

AS HEIGHTS RECOVER WITH THE LOW MOVING TO THE EAST...WARMER
TEMPERATURES ARE ON TRACK FOR WEDNESDAY...FOCUSED AWAY FROM THE
COAST. THE MARINE LAYER SHOULD SHRINK SOME...BUT WILL STILL PUSH
DEEP INTO THE VALLEYS IN THE MORNING. FORECAST REFLECTS GOOD
CLEARING IN THE AFTERNOON...BUT THIS MAY PROVE TO BE OPTIMISTIC
WITH WEAKER BUT STILL STRONG ONSHORE GRADIENTS.

LONG TERM...THE AFOREMENTIONED LOW WILL SLOWLY WEAKEN AND MOVE TO
THE SOUTH FOR THE MIDDLE TO END OF THE WEEK...WHILE A STRONG 590+
DM RIDGE BUILDS IN FROM THE NORTHWEST. THIS SHOULD GRADUALLY
WEAKEN OUR ONSHORE GRADIENTS AND SHRINK THE LOW CLOUDS AND FOG
COVERAGE DOWN TO COASTAL AND SELECT VALLEY AREAS BY THE WEEKEND.
THIS ALL SPELLS WARM UP...FOCUSED OVER THE INTERIOR AREAS WHERE
TRIPLE DIGIT HEAT IS ON TARGET. COASTAL AREAS AND NEARBY VALLEYS
WILL BE HEAVILY DEPENDENT ON HOW THE MARINE LAYER BEHAVES...AND
REALLY WONT HAVE A GOOD HANDLE ON THIS FOR ANOTHER FEW DAYS.

WITH THE ORIENTATION OF THE HIGH AND LOW...EASTERLY FLOW WILL SET
UP ALOFT OVER THE WEEKEND. WHILE MODELS ARE PROJECTING DRY AIR
UPSTREAM...ANY MOISTURE OVER NORTHERN MEXICO WILL HAVE A CHANCE
TO STREAM IN. CONSIDERING IT IS JUNE...THE DRY MODELS MAKE SENSE
AND CANNOT EXPECT MUCH MOISTURE TO BE AVAILABLE.

&&

.FIRE WEATHER...

ONSHORE FLOW STRENGTHENING THIS AFTERNOON ACROSS THE REGION. AS
OF 3 PM...LAX-DAGGETT GRADIENT ALREADY AT +8.2 MB AND IS
FORECASTED TO PEAK AROUND +9 MB BY LATE AFTERNOON. THE STRONGEST
ONSHORE WINDS THIS AFTERNOON AND EVENING WILL OCCUR ACROSS THE
MOUNTAINS AND DESERTS WHERE GUSTS BETWEEN 30 AND 40 MPH WILL BE
COMMON. ISOLATED GUSTS AS HIGH AS 50 MPH WILL BE LIKELY NEAR LAKE
PALMDALE. THE STRONGER ONSHORE FLOW HAS BROUGHT SUBSTANTIAL
COOLING AND HIGHER HUMIDITIES TO COASTAL AND VALLEY AREAS
TODAY...HOWEVER THESE TRENDS HAVE BEEN LIMITED ACROSS THE
MOUNTAINS AND DESERTS. SIMILAR GUSTY ONSHORE WINDS AND ONLY
SLIGHTLY HIGHER HUMIDITIES ARE EXPECTED ON MONDAY ACROSS THE
MOUNTAINS AND ANTELOPE VALLEY. AS A RESULT...ELEVATED FIRE DANGER
WILL CONTINUE THROUGH MONDAY FOR THE MOUNTAINS AND ANTELOPE
VALLEY DUE TO THE GUSTY ONSHORE WINDS AND RELATIVELY LOW
HUMIDITIES.

MORE SPECIFICALLY NEAR THE POWERHOUSE FIRE...ONSHORE WINDS
GUSTING TO BETWEEN 30 AND 40 MPH CAN BE EXPECTED THIS AFTERNOON
AND EVENING. WHILE CONDITIONS WILL NOT BE QUITE AS HOT AND DRY AS
YESTERDAY...HUMIDITIES WILL STILL BE IN THE 20-30 PERCENT RANGE
THIS AFTERNOON. AS THE MARINE LAYER DEPTH INCREASES
OVERNIGHT...HUMIDITY LEVELS ARE EXPECTED TO RISE TO AROUND 70
PERCENT ACROSS LOWER ELEVATIONS OF THE FIRE. HOWEVER...HUMIDITY
LEVELS WILL REMAIN AROUND 40 PERCENT ACROSS UPPER ELEVATIONS OF
THE FIRE. HUMIDITIES WILL GENERALLY RANGE BETWEEN 25-35 PERCENT
ON MONDAY. GRADUAL WARMING AND DRYING TREND ON TUESDAYS AND
WEDNESDAY WITH HUMIDITIES FALLING BACK INTO THE TEENS.

&&

.AVIATION...02/0600Z.

THE UPDATED DISCUSSION WILL BE ISSUED SOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL/KITTELL
AVIATION...ASR
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 9:20 AM PDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 AM PDT SUN JUN 2 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
920 AM PDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:30 PM PDTSmall Craft Advisory for Hazardous SeasLOX7 hr
Jun 3, 2:06 PM PDTBeach Hazards StatementLOX4 days

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.